A 66-year-old man presented to our hospital complaining of acute dyspnea from several weeks before. He had a five-year history of psoriasis vulgaris treated with topical glucocorticoid and vitamin D. He interrupted the medications several months prior to his presentation. A physical examination showed fiery red skin covered in scales from his head to his toes (Picture 1A and C). Chest CT revealed multifocal ground glass opacifications and patchy consolidation with a predominantly subpleural and peribronchial distribution (Picture 1B and D). A transbronchial lung biopsy showed lymphocytic interstitial inflammation (Picture 2A and B) with Masson bodies and foamy cells (Picture 2C and D). Cultures of bronchoalveolar lavage fluid revealed no growth. He was taking no chronic medications and did not have any other new drug exposure. He had neither autoantibodies nor other symptoms suggesting the diagnosis of a connective tissue disease. Although pulmonary involvement has not been well-reported (1), we diagnosed him with organizing pneumonia complicated by psoriasis. In this patient, self-interruption of the treatment may have triggered the worsening of psoriatic plaques toward erythrodermic psoriasis, a serious skin condition (2), as well as the development of organizing pneumonia synchronously with the activity of cutaneous inflammation. The pulmonary involvement was responsive to prednisolone at 40 mg/day.
Picture 1.
Picture 2.
Patient consent was obtained for publication.
The authors state that they have no Conflict of Interest (COI).
Acknowledgement
We would like to express our deepest appreciation to Dr. Olga Amengual for helping with the English proofreading and providing valuable advice for the manuscript.
References
- 1. Kawamoto H, Hara H, Minagawa S, et al. Interstitial pneumonia in psoriasis. Mayo Clin Proc Innov Qual Outcomes 2: 370-377, 2018. [DOI] [PMC free article] [PubMed] [Google Scholar]
- 2. Levin EC, Debbaneh M, Koo J, et al. Biologic therapy in erythrodermic and pustular psoriasis. J Drugs Dermatol 13: 342-354, 2014. [PubMed] [Google Scholar]


